Those of you that have had Gemzar, will you please tell me how it worked or didn't work. They are suggesting it for Leslee to follow the Doxil. Did you take it in combination with Cisplatin? Cancer seems to be stable right now, CA125 remains the same, low 200's, lesions same size, she will have a scan next month. Had her 9th Doxil today. Thanks in advance Marty
I have had Gemzar as a single agent, with Navelbine, with Taxotere, as a single agent again, and now, with Doxil. It is supposed to be one of the easier ones to handle, but I have to say, it's caused quite a bit of nausea, and flu-like symptoms. It is also hard on platelet counts, more so than red and white counts. It has worked well to keep me stable, but my doc feels he needs to combine it with something else since my CA125 has started rising again (scans are clear, though). I have not had Doxil yet, so that's what we started on Wednesday. I believe the main protocol for using Gemzar for OvCa is to pair it with Carboplatin or Cisplatin, but I am allergic to the platinum drugs, so we didn't try that.
Several others have had it, or are still on it, and will offer their opinions, as well. So many of these chemos react differently. I hope Leslee has an easy time with it.
My mother started monthly Gemzar+Carboplatin after 9 rounds of Doxil. Her CA-125 dropped after the first two treatments, but started to rise after the third. She required platelet infusions and neulasta shots.
It worked for the first 3 treatments and than my numbers only went down 2 points for the 5th and 6th. I didn't actually finish the 5th or 6th (it's a two parter) because I ended up in the hospital 3 times from dehydration. The platelet issue is VERY bad for some people. I have a friend that ended up in the hospital after every treatment because of platelets even with the shot. It is not a fun drug and I thought I was getting off easy compared to some. It works for most, but that "generally well tolerated" stuff ain't true.
I hope Leslee has less problems than I had.
Good luck to you all with this.
Oh, I took it as a single agent as it had been less than 6mths since I had the carbo/taxol.
Hi Marty... Gemzar has been the worst of the chemos regarding blood problems for me. While taking Gemzar, my platelets crashed and also the red cells, which required emergency transfusions for both. To cap it off.... the stuff didn't work that well for me.... like all pain and no gain, so my Oncol. took me off it. As it's well known, we are all different, and I've heard of it being successful for others, so it could very well be for Leslee too. I certainly hope so. Wishing Leslee all the best....hugs to you both..Helen...
Hi..... had gemzar and carbo as a first line treatment because I was allergic to taxol. I found it easier than taxol as far as body aches, but it was terrible on my red and white counts. I only got 1 shot two weeks in a row like I was supposed to the rest of the time my levels were too low. I hope she tolerates it well.
.Hi Marty, I have had Gemzar/carbo and Gemzar for recurrence. I had Gemzar/carbo day 1 to be followed by gemzar day 8. My red blood counts and platelets and white counts were too low for day 8, so I got aranesp and did day 8 on day 14. On rd. 2 she changed day 8 to be done on day 14. The bloodwork was worse, so it was day 21 to get the rd 2 gemzar. Part 1 of rd. 3 i reacted to the carbo so I had cytoxan/gemzar this past wed.. Dr Goodman thought I should discuss toxcitity with my dr, but she did it anyway. The gemzar is tearing up my red blood and platelets, because i did not have a problem last year with cisplatin/taxol, or carbo/taxol. I have not had a transfusion like some of the others on here, but it has been real close. My ca125 did go from 265 to 28, before wed. chemo. Donna
Hi Marty - I wanted to let you know that I had great results with Gemzar. I was diagnosed as Stage IIIC in Sept 2002 and was given Gemzar/Cisplatin for a recurrence back in Nov. 2004. The Cisplatin caused such severe nausea and vomitting that my oncologist decided to put me on just Gemzar alone. The only side effect I had from it was extreme fatigue and luckily my blood counts were always in line and I never had to miss a treatment. I was on it for 18 months and took my last treatment in May 2006. I have been cancer free and doing well ever since. My CA125 has never been above 10 during the entire time. I so hope that Leslee will have great results and will keep her in my prayers.........Gina
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.